, Volume 101, Issue 3, pp 421-433

Brownian motion on the continuum tree

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We construct Brownian motion on a continuum tree, a structure introduced as an asymptotic limit to certain families of finite trees. We approximate the Dirichlet form of Brownian motion on the continuum tree by adjoining one-dimensional Brownian excursions. We study the local times of the resulting diffusion. Using time-change methods, we find explicit expressions for certain hitting probabilities and the mean occupation density of the process.